

WORKFORCE DEVELOPMENT BOARD MEETING

Thursday, December 12, 2024, 9:30 am

www.work2future.org

Location: Conference Rooms, 1608 Las Plumas Ave, San Jose

This meeting can also be viewed live on computer, smartphone, and tablet at https://sanjoseca.zoom.us/j/97597855268?pwd=Vzc0c2R0anVvZTNub3NBSUMwaktXQT09

PUBLIC COMMENT

To provide Spoken Public Comment *during* the meeting, please be present at the meeting location above. Fill in an available blue card and provide it to a meeting staff person.

Please limit remarks to the time limit allotted by the meeting chair, normally two minutes.

To submit written Public Comment *before* the meeting: Send by e-mail to Lawrence.Thoo@sanjoseca.gov by 8:00 am the day of the meeting. The e-mails will be posted at www.work2future.org/ with the agenda as "Letters from the Public". Please identify the Agenda Item Number in the subject line of your email.

To submit written Public Comment *during* the meeting: Send e-mail during the meeting to Daniel.Nguyen@sanjoseca.gov, identifying the Agenda Item Number in the e-mail subject line. Comments received will be included as a part of the meeting record but will not be read into the record.



WORKFORCE DEVELOPMENT BOARD MEMBERS

December 2024

Board Chair Priya Smith, MPH*

Chief Employee Human Resources Officer
The Permanente Medical Group, Inc.
Kaiser Permanente Northern California

1. Louise Auerhahn*

Director of Economic & Workforce Policy Working Partnerships USA

2. Rajiv Batra

Head of Legal & Compliance Arc

3. Ricardo Benavidez

Director of Social Infrastructure Google LLC

4. George Chao

Director of Strategic Partnerships Manex

5. John (Jack) Estill, Youth Committee Chair*

Partner Coactify

6. Joseph A. Flynn

Vice President of Software Transformation CommScope

7. Michael Hill, Business Services Committee Chair*

Senior Director, Talent & Organizational Development
Applied Materials

8. Van T. Le*

Agent

State Farm Insurance
Trustee and Clerk of the Board
East Side Union High School District

9. Maria Lucero

Deputy Division Chief, Region I Northern Division, Workforce Services Branch Employment Development Department, State of California

Board Vice Chair Alan Takahashi*

Senior Vice President and General Manager
Missile Systems
CAES

10. Daniel Mangan

Local 483 Organizer Sprinkler Fitters U.A Local 483

11. Brian N. Murphy

Director of Training
Pipe Trades Training Center
UA Local 393

12. Teresa Ong

Associate Vice President Workforce & CTE Programs Foothill College

13. Rafaela Perez

Employment Services Director Social Services Agency County of Santa Clara

14. Steve Preminger

Director, Civic and Community Engagement County of Santa Clara

15. Mitesh Shah

Vice-President and Business Unit Head Tech Mahindra

16. Traci Williams*

Co-chair

South Bay Consortium for Adult Education Director

East Side Adult Education

Ex officio

Sangeeta Durral, Secretary work2future Director

^{*}Members of the Executive Committee



WORKFORCE DEVELOPMENT BOARD

December 12, 2024 9:30 am

Conference Rooms, 1608 Las Plumas Ave, San Jose

Online at: https://sanjoseca.zoom.us/j/97597855268?pwd=Vzc0c2R0anVvZTNub3NBSUMwaktXQT09

MEETING AGENDA

I. CALL TO ORDER & ROLL CALL

5 min 9:35 am end

II. CONSENT ITEMS {ACTION}

5 min

Accept the following:

9:40 am end

- A. Minutes of the September 19, 2024, Board meeting
- B. Preliminary Financial Status Report as of September 30, 2024
- C. San Jose Works Program Report as of September 30, 2024
- D. WIOA Adult, Dislocated Worker and Youth Programs Report as of November 21, 2024
- E. Business Services Committee Chair's Update
- F. Youth Committee Chair's Update
- G. Labor Market Update

III. OPEN FORUM

5 min

Members of the public may address the committee on matters not on the agenda.

9:45 am end

IV. BUSINESS ITEMS

A. Chair's Report

5 min

Priya Smith, Board Chair

9:50 am end

Introduction of new Board member and reports on other matters of interest.

B. Director's Report (Information)

5 min

Sangeeta Durral, Director

9:55 am end

Reports on various matters of interest.

C. WIOA Reauthorization (Information)

5 min

Sangeeta Durral, Director

10:00 am end

Briefing on pending legislation in Congress to reauthorize the Workforce Innovation and Opportunity Act (2014) for the next five years.

D. Board Elections (Action)

5 min

Lawrence Thoo, Strategic Engagement Manager

10:05 am end

Nominate candidates for and elect a Board member for the following:

1. One full-term at-large member of the Executive Committee





E. 2024 Schedule of Meetings (Action)

5 min

Lawrence Thoo, Strategic Engagement Manager

10:10 am end

Adopt the recommended 2024 schedule of Board and Executive Committee meetings.

F. Revision to Youth Committee Membership Terms (Action)

5 min

Jack Estill, Youth Committee Chair

10:15 am end

Amend the November 2022 Board resolution establishing the Youth Committee to revise the eligibility age limit for certain non-Board member seats on the committee.

G. FY 2024-25 Program Operating Budget Reconciliation (Action)

15 min

Lennette Maniaul, Finance Manager

10:30 am end

Approve the following adjustments to the Fiscal Year 2024–25 Program Operating Budget as follows: i) Adjust the Program Operating Budget to reflect a \$505,272 decrease in funding due to actual savings being less than the projected carry-over amount incorporated in the June 2024 Board-approved budget; ii) Increase carry-over administrative funding by \$11,581; iii) Increase funding by \$340,792 in the WIOA Rapid Response operating budget; iv) Adjust the Summary of Discretionary Funding sources, both new and carry-over, to \$3,370,784.

H. Service Procurement Update (Information)

5 min

Dat Luu, Contracts Manager

10:35 pm end

Report on the status of the procurement of providers for Adult and Dislocated Worker, and In-School and Out-of-School Youth WIOA program services, and the procurement of a provider for employer-of-record services for San José Works.

I. WIOA Regional and Local Plans (Information)

10 min

Dat Luu, Contracts Manager

10:45 pm end

Report on the development and submission to the California Workforce Development Board of a Regional Plan and a Local Plan for Program Years 2025 through 2028, including the pending release of drafts for public comment.

V. OTHER

5 min

Announcements, suggested agenda items for a future meeting, other housekeeping.

10:50 am end

A. Community Builder Awards

Presentations are scheduled to begin at 11 a.m., following this Board meeting.

B. Other

VI. ADJOURNMENT

Please note: Times to the right of agenda items are estimates only of the duration of each item and its approximate

Teleconferencing Notice

Pursuant to provisions of the Ralph M. Brown Act, the following Board member(s) will attend the

ending time. Actual times may vary, and items may be taken out of order at the discretion of the chair.





work2future Board meeting by teleconference from the indicated location(s):

Board member: George Chao

Location: 7908 Farina Ct., Sarasota, FL

CITY OF SAN JOSE CODE OF CONDUCT FOR PUBLIC MEETINGS IN THE COUNCIL CHAMBERS AND COMMITTEE ROOMS

The Code of Conduct is intended to promote open meetings that welcome debate of public policy issues being discussed by the City Council, their Committees, and City Boards and Commissions in an atmosphere of fairness, courtesy, and respect for differing points of view.

1. Public Meeting Decorum:

- a. Persons in the audience will refrain from behavior which will disrupt the public meeting. This will include making loud noises, clapping, shouting, booing, hissing or engaging in any other activity in a manner that disturbs, disrupts or impedes the orderly conduct of the meeting.
- b. Persons in the audience will refrain from creating, provoking or participating in any type of disturbance involving unwelcome physical contact.
- c. Persons in the audience will refrain from using cellular phones and/or pagers while the meeting is in session.
- d. Appropriate attire, including shoes and shirts are required in the Council Chambers and Committee Rooms at all times.
- e. Persons in the audience will not place their feet on the seats in front of them.
- f. No food, drink (other than bottled water with a cap), or chewing gum will be allowed in the Council Chambers and Committee Rooms, except as otherwise pre-approved by City staff.
- g. All persons entering the Council Chambers and Committee Rooms, including their bags, purses, briefcases and similar belongings, may be subject to search for weapons and other dangerous materials.

2. Signs, Objects or Symbolic Material:

- a. Objects and symbolic materials, such as signs or banners, will be allowed in the Council Chambers and Committee Rooms, with the following restrictions: § No objects will be larger than 2 feet by 3 feet.
- b. No sticks, posts, poles or other such items will be attached to the signs or other symbolic materials.
- c. The items cannot create a building maintenance problem or a fire or safety hazard.
- d. Persons with objects and symbolic materials such as signs must remain seated when displaying them and must not raise the items above shoulder level, obstruct the view or passage of other attendees, or otherwise disturb the business of the meeting.
- e. Objects that are deemed a threat to persons at the meeting or the facility infrastructure are not allowed. City staff is authorized to remove items and/or individuals from the Council Chambers and Committee Rooms if a threat exists or is perceived to exist. Prohibited items include, but are not limited to: firearms (including replicas and antiques), toy guns, explosive material, and ammunition; knives and other edged weapons; illegal drugs and drug paraphernalia; laser pointers, scissors, razors, scalpels, box cutting knives, and other cutting tools; letter openers, corkscrews, can openers with points, knitting needles, and hooks; hairspray, pepper spray, and aerosol containers; tools; glass containers; and large backpacks and suitcases that contain items unrelated to the meeting.

- 3. Addressing the Council, Committee, Board or Commission:
 - a. Persons wishing to speak on an agenda item or during open forum are requested to complete a speaker card and submit the card to the City Clerk or other administrative staff at the meeting.
 - b. Meeting attendees are usually given two (2) minutes to speak on any discussion item and/or during open forum; the total amount of time allocated for public testimony for each public speaker or for an agenda item is in the discretion of the Chair of the meeting and may be limited when appropriate. (California Government Code Section 54954.3; Council Policy 0-37) Applicants and appellants in land use matters are usually given more time to speak. Speakers using a translator will be given twice the time allotted to ensure non-English speakers receive the same opportunity to directly address the Council, Committee, Board or Commission.
 - c. Speakers should discuss only the agenda item when called to speak for that item, and only topics related to City business when called to speak during open forum on the agenda.
 - d. Speakers' comments should be addressed to the full body. Requests to engage the Mayor, Council Members, Board Members, Commissioners or Staff in conversation will not be honored. Abusive language is inappropriate.
 - e. Speakers will not bring to the podium any items other than a prepared written statement, writing materials, or objects that have been inspected by security staff.
 - f. If an individual wishes to submit written information, he or she may give it to the City Clerk or other administrative staff at the meeting.
 - g. Speakers and any other members of the public will not approach the dais at any time without prior consent from the Chair of the meeting.

Failure to comply with this Code of Conduct which will disturb, disrupt, or impede the orderly conduct of the meeting may result in removal from the meeting and/or possible arrest.

All public records relating to an open session item on this agenda, which are not exempt from disclosure pursuant to the California Public Records Act, that are distributed to a majority of the legislative body will be available for public inspection online at www.work2future.org and at work2future's Business and Administrative Services Center at the Almaden Winery Community Center, 5730 Chambertin Drive, San Jose, California at the same time that the public records are distributed or made available to the legislative body.